Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 17, 2007, 3:18 PM EDT for Hancock County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 17, 2007, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Hancock County, IN
The radar
The Indianapolis radar (KIND), 53 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 171918
SVRIND
INC059-171945-
/O.NEW.KIND.SV.W.0040.070617T1918Z-070617T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HANCOCK COUNTY IN CENTRAL INDIANA...
* UNTIL 345 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WILKINSON...OR
ABOUT 15 MILES SOUTH OF ANDERSON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILKINSON BY 335 PM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 104 AND 112.
LAT...LON 3994 8560 3980 8561 3977 8568 3986 8587
3995 8581
$$
CO2 follow-up statements
000
WWUS53 KIND 171926
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT SUN JUN 17 2007
INC059-171945-
/O.CON.KIND.SV.W.0040.000000T0000Z-070617T1945Z/
HANCOCK-
326 PM EDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN HANCOCK COUNTY...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
WILKINSON...OR ABOUT 15 MILES SOUTH OF ANDERSON...MOVING EAST AT 15
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILKINSON BY 345 PM EDT...
LAT...LON 3994 8560 3980 8561 3977 8568 3986 8587
3995 8581
$$000
WWUS53 KIND 171938
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EDT SUN JUN 17 2007
INC059-171948-
/O.EXP.KIND.SV.W.0040.000000T0000Z-070617T1945Z/
HANCOCK-
338 PM EDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HANCOCK COUNTY
EXPIRES AT 345 PM EDT...
LAT...LON 3994 8560 3980 8561 3977 8568 3986 8587
3995 8581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT SUN JUN 17 2007 .SHORT TERM.../TONIGHT AND MONDAY/ NAM HIT ON CURRENT SCT TRW ACTIVITY THAT WAS ROUGHLY ALONG AND N OF A NEW CASTLE TO BATTLE GROUND LINE EARLY THIS AFTERNOON AND ALSO FINALLY HIT ON THE HIGHER DEW PTS. ACTIVITY SHOULD BE ENDING AROUND SS AS UPR RIDGE BUILDS AND SHUNTS THE QUASI-STNRY FNT ACRS NRN IN AND NERN IL INTO THE ERN GT LKS BY MON MRNG. WITH HIGHER DEW PTS...CLRG SKIES AND LGT S WINDS...SEE SOME LGT FOG PSBL BUT NOT SIG ENOUGH TO PUT IN THE ZONES. MODEL TIME SECS AND SATELLITE PROGS SUGGEST CLRG BY LATE EVE. CURRENT FCST FOR TOMORROW CONTS TO LOOK GOOD WITH CONVECTIVE CU DEVELOPING BY LATE MRNG ESP W IN CLOSER PROXIMITY TO THE UPR S/W THAT WAS ACRS NRN TX THIS AFT AND WL LIFT NE INTO THE MSP VLY BY 00Z TUE WITH MODELS IN GOOD AGREEMENT. COULD ALSO SEE SOME ISOLD-SCT TRWS LATE IN THE DAY W...BUT MORE WIDESPREAD ACTIVITY WL HOLD OFF UNTIL MON NGT/TUES AS THE PLAINS CD FNT GETS CLOSER. && .LONG TERM.../0Z TUE THRU SUN/ MODELS IN GOOD AGREEMENT WITH OVERALL PATTERN SO WL USE A BLEND. FORECAST FOCUS IS ON POPS WITH EARLY SYSTEM. MODELS CONTINUE WITH THE RECENT TREND OF BRINGING SOME MID LEVEL ENERGY UP FROM THE GULF COAST SYSTEM AHEAD OF THE NRN STREAM UPR TROF. THIS SHUD BRING IN HIGHER CHC POPS MON NT IN THE WESTERN FA AS COLD FNT APPRAOCHES AND THE H5 VORT MAX FROM THE SOUTH MVS N OVR WESTERN INDIANA. FOR TUE THE COLD FNT AND UPR TROF AXIS MV THRU THE FA. HIGHEST CHC POPS ARE IN EASTERN FA AS IT WILL HAVE A LITTLE MORE TIME TO GAIN MORE SUNSHINE AND INSTABILITY BEFORE FROPA. THE OPERATIONAL MODELS AND THE SREFS ALL AGREE ON POPS BEING OUT OF THE AREA BY TUE NT SO TOOK OUT SLT CHC AND WENT DRY. EXPECTING SKIES TO CLEAR OUT AFTER FROPA WITH SFC HI PRES STARTING TO BLD BACK IN. FOR WED EXPECT MO CLR SKIES WITH HI PRES OVRHEAD. AS FOR TEMPS MON NT LOWS WL BE IN THE UPR 60S TO LOW 70S WITH STRONGER SLY COMPONENT FLOW AHEAD OF THE FRONT AND SOME CLOUDS. AFTER THAT SHUD SEE THINGS RETURN TO MORE SEASONAL MID 80S HIGHS FOR TUE AND WED AND UPR 50S/LOW 60S FOR LOWS TUE NT AND WED NT AS THICKNESSES DROP A LITTLE AFTER FROPA. DEVIATED LITTLE FROM HPC GUIDANCE FOR THE EXTENDED. WENT DRY INSTEAD OF SLT CHC FOR NEXT WEEKEND AND A LITTLE WARMER WITH ANOTHER UPR RDG MVING INTO PLACE. && .AVIATION...DISCUSSION FOR 18Z TAFS QUASI-STNRY FNT ACRS NRN IN AND NERN IL WL LIFT NE TO THE ERN GT LKS BY MONDAY AFTERNOON LEAVING THE RTE IN THE WARM SECTOR AHEAD OF A APRCHG PLAINS FNT. MEANWHILE...KIND-88D WAS SHOWING ISOLD TO WIDELY SCT TRWS ALONG AND N OF A LAF-PENDLETON LINE EARLY THIS AFTERNOON. SO...WL THROW CB DECK IN AT LAF AND POSSIBLY IND IN CLOSER PROXIMITY TO THE FNT. OTHERWISE...VFR CONDS EXPECTED WITH SATELLITE TRENDS...TIME SECS...AND SFC OBS FAVORING SCT-BKN AC DECK WITH CONVECTIVE CU DISSIPATING AT SS. COULD BE SOME LGT FOG OVERNIGHT AS DEW PTS ARE MUCH HIGHER TODAY IN THE MID AND UPR 60S. COULD BE SOME DIURNAL SCT-BKN CU LATE TOMORROW MRNG PER CU DEVELOPMENT PROGS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION/SHORT TERM...MK LONG TERM...CP
Hazardous weather outlook, Jun 17, 11:26 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1126 AM EDT SUN JUN 17 2007 INZ021-028>031-035>049-051>057-060>065-067>072-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1126 AM EDT SUN JUN 17 2007 /1026 AM CDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY NORTH OF INTERSTATE 70. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE NEAR OR WITHIN ANY STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM ACTIVITY IS POSSIBLE IN THE FAR WEST MONDAY AFTERNOON THEN OVER THE ENTIRE AREA MONDAY NIGHT INTO TUESDAY NIGHT. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jun 17, 2:48 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG BLOUNTSVILLE 40.06N 85.24W
06/17/2007 HENRY IN EMERGENCY MNGR
6 TREES AND 6 POWER POLES DOWN.
&&
MKOCHNearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.